| RESEARCH ARTICLE
|Year : 2002 | Volume
| Issue : 4 | Page : 473--5
Lithium - induced tardive dystonia.
S Chakrabarti, PK Chand
Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh - 160012, India., India
Tardive dystonia is an uncommon form of chronic dystonia, which usually develops on exposure to neuroleptics. Tardive dystonia (Tdt) following lithium therapy has not been previously reported. The case of 38 year old man with bipolar affective disorder who developed tardive dystonia while on maintenance lithium treatment is described. Presentation of Tdt in this patient was fairly characteristic although there was no suggestion of recent neuroleptic exposure. Tdt known to have poor treatment response, responded very well to clozapine, a novel anti-psychotic, in this case. To conclude, Tdt may develop on exposure to drugs other than neuroleptics. An adequate trial to clozapine can prove to be a useful treatment option.
Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh - 160012, India.
Source of Support: None, Conflict of Interest: None
[FULL TEXT] [PDF]*